Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 25, 2021, 3:15 PM CDT for Giles County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Mar 25, 2021, 3:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649
WWUS84 KOHX 252015
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021
TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.
This includes Interstate 65 between mile markers 3 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.
LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705
$$
RoseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:04 PM CDT, 11 minutes earlier.
Area forecast discussion, Mar 25, 3:04 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 304 PM CDT Thu Mar 25 2021 .DISCUSSION... Forecast today kind of feels like a wait and see type of day. We have been very stable this morning...but looking at satellite that should be changing in the next couple of hours. Td are in the low 60s. CAM models indicate that instability and helicity will be here...just waiting for storms to pop. Will be sending up a 21Z sounding to sample atmosphere as the area continues to destabilize. Rainfall so far today has been very minimal...and not sure the flash flood watch will materialize. Will leave the watch in place for any training storms. Once the storms move out it will still be windy with the mid level jet. Will keep the wind advisory from 4 pm through 4 am. Tomorrow looks dry and seasonable. No real temperature drop behind the front. The next round of rain and storms will be Saturday. SPC has place the area under a slight for the day. Will continue to watch...but no need to panic. Sunday and Monday will be dry. Extended models are in a bit of a disagreement with the next system on Wednesday/Wednesday night as far as how it tilts and strength. Chance pops for now. Temps look to be normal or slightly above. && .AVIATION... 18Z TAF DISCUSSION. Aviation conditions will deteriorate today as showers and storms move into Middle Tennessee from the south. Winds are expected to be gusty out of the south by 21z and into the overnight hours. Of course if storms directly impact taf sites, expect strong to severe winds. Tornadoes and hail are also possible with any storms that develop this afternoon through this evening. In addition to gusty surface winds, a low level jet will increase winds at 2000 feet to around 50 to 60 knots from around 21z to 00z today. MVFR cigs will be in place for most of the afternoon and overnight, but should give way to scattered high clouds Friday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 68 48 73 60 / 80 0 40 70 100 Clarksville 49 66 46 73 54 / 80 0 10 70 90 Crossville 49 65 46 68 58 / 100 0 50 70 90 Columbia 48 69 48 73 59 / 80 0 50 70 90 Lawrenceburg 48 68 49 72 60 / 100 0 50 70 80 Waverly 48 68 49 73 56 / 80 0 20 70 90 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 1 AM CDT Friday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. Wind Advisory until 4 AM CDT Friday for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......12 AVIATION........11
Hazardous weather outlook, Mar 25, 5:08 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CDT Thu Mar 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are likely this afternoon and evening across all of Middle TN. The first of two rounds of severe storms could occur this afternoon, between 1 and 6 pm, west of I-65. These storms could contain strong, long-track tornadoes, large hail and could produce flash flooding. The second round will be a broken line of storms that is expected to cross the TN River around 6 pm and exit the Plateau by 11 pm. This broken line will carry the potential for damaging straight line winds, large hail, flash flooding and multiple tornadoes. A Flash Flood Watch is in effect for all of Middle TN until 1 AM Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible on Saturday across all of Middle TN. Damaging wind gusts and hail are the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 27
In the hours before
Special weather statement, Mar 25, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
315 PM CDT Thu Mar 25 2021
TNZ061-094-095-252045-
Lawrence TN-Giles TN-Marshall TN-
315 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
LAWRENCE AND GILES COUNTIES UNTIL 345 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Pulaski, moving northeast at 80 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Cornersville, Elkton, Minor Hill, Lynnville, Goodspring,
Frankewing and Prospect.
This includes Interstate 65 between mile markers 3 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for Middle
Tennessee.
LAT...LON 3500 8737 3541 8702 3538 8663 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3508 8683 3499 8693
TIME...MOT...LOC 2015Z 218DEG 68KT 3503 8705
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:08 PM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 27 hr |
| Mar 25, 2:19 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 21 hr |
| Mar 25, 3:31 PM CDT | Special Weather Statement | OHX | Warren | 29 min |
| Mar 25, 3:50 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 25 min |
| Mar 25, 4:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 29 min |
| Mar 25, 4:04 PM CDT | Special Weather Statement | OHX | Overton, Putnam, White | 26 min |
| Mar 25, 4:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Williamson, Wilson | 37 min |
| Mar 25, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 25 min |
| Mar 25, 5:05 PM CDT | Special Weather Statement | OHX | Perry | 40 min |
| Mar 25, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 30 min |
| Mar 25, 6:40 PM CDT | Special Weather Statement | OHX | Robertson | 20 min |
| Mar 25, 6:55 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.